ResearchSafe

Thoughts on the TREK-1 research and PE 22-28 potential

Posted by practicalpaul in Research & News - 4 points, 2 comments.

I have been reading more about the TREK-1 potassium channel blockade lately, specifically regarding the spadin-derived peptides like PE 22-28. It is quite interesting how much faster the neuroplasticity effects seem to appear in animal models compared to traditional SSRIs, right? The idea of promoting synaptogenesis so quickly is very promising for those looking at neurogenesis research, but I am a bit skeptical about how this translates to humans.

Most of the data we have is still preclinical, so we do not really know the safety profile for long term use in people. I find the mechanism of blocking the background potassium channel to be a very clever way to boost serotonergic signaling, but it feels like we are still in the very early stages. For me, the jump from animal studies to actual human mood stability is a huge gap. I am curious if anyone else is following the specific development of these spadin-derived sequences? Do you think we will see human trials for these types of neuroplasticity agents soon, or is the safety hurdle too high for the regulatory bodies? Imo, the speed of action is the most exciting part, but I am cautious.

Comments

  • erin_rows: To be fair, expecting regulatory bodies to move quickly on something that actually works is a bit of a joke. They will probably spend ten years arguing over the paperwork while we all just guess the math. The speed of action is class, but I am with you on the safety gap. I tried a different neuroplasticity peptide a while back and my sleep was absolutely wrecked for a fortnight. It could have just been a coincidence, but it felt like my brain was vibrating. Do you think the potassium channel b
  • practicalpaul: That vibrating feeling sounds intense, imo. I hope your sleep recovered quickly, right? Regarding the jitters, that is my main concern too. Since the blockade increases serotonergic signaling by preventing potassium from leaving the neuron, it might cause a bit of overstimulation if the dose is too high. I am watching my HRV closely to see if any similar neurological stimulation shows up in my autonomic data, but for now, it is all just speculation.

Community discussion - research and educational context only. Not medical advice.